Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 3, NWS Corpus Christi, TX

March 28, 2020Webb County, Texas

NWS Corpus Christi, TX issued this red flag warning at Mar 28, 2020, 3:47 AM CDT for Webb County, Texas. It took effect at Mar 28, 2020, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2020, 3:47 AM CDT (08:47 UTC)
In effect from
Mar 28, 2020, 11:00 AM CDT
Expired
Mar 28, 2020, 6:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
-210 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

179 
WWUS84 KCRP 280847
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
347 AM CDT Sat Mar 28 2020

...Critical Fire Danger Conditions for Webb County Today...

.Much drier air will move into the western Brush Country behind a
front today. The front is expected to move through the region 
during the morning hours. North winds will increase to 20 to 25 
mph with gusts up to 35 mph along the Rio Grande from late this 
morning through most of the afternoon. The strong winds will 
combine with low relative humidity from 15 to 20 percent to 
provide critical fire danger conditions over Webb County. The Fire
Weather Watch has been upgraded to a Red Flag Warning for today. 
The winds will quickly diminish by late afternoon.


TXZ239-282300-
/O.UPG.KCRP.FW.A.0002.200328T1600Z-200328T2300Z/
/O.NEW.KCRP.FW.W.0003.200328T1600Z-200328T2300Z/
Webb-
347 AM CDT Sat Mar 28 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING FOR WEBB COUNTY...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from 11 AM this morning to 6 PM
CDT this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Webb County.

* TIMING...Today from 11 AM to 6 PM CDT.

* WIND...North wind from 20 to 25 mph with gusts up to 35 mph.

* HUMIDITY...Falling to between 10 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TMT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 1:01 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 28, 1:01 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
101 AM CDT Sat Mar 28 2020

.DISCUSSION...See Aviation section for 06Z TAFs.

&&

.AVIATION...Southerly low level flow of around 35 knots will
continue over the coastal plains through the overnight period.
Stratus/MVFR ceilings prevalent over the coastal plains will
spread into the Brush Country from 09-10Z. Expect ceilings
will lower to IFR over the coastal plains by 09Z with fog
and MVFR vsbys over the inland coastal plains through 15Z.
The frontal boundary will reach the western Brush Country
around 14Z, near a VCT-ALI line by 17Z and near the coast
by 18Z. There will be brief period of MVFR ceilings after the
frontal passage. Isolated to scattered showers will mainly
affect the Coastal Bend to the Victoria Crossroads. Better
chances will be in the VCT area and mentioned light showers
in TAF from 17-20Z. Drier air will move into the region by
late afternoon with improvement to VFR all areas. Gusty north
winds behind the front will shift to northeast in the evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    62  79  70  83  68  /   0  20  20  20  20
Victoria          55  80  66  81  66  /   0  10  20  40  30
Laredo            60  82  69  87  68  /   0  10  20  20  20
Alice             59  82  68  87  66  /   0  20  20  30  20
Rockport          65  79  71  80  70  /   0  20  10  20  20
Cotulla           54  84  66  87  63  /   0  10  20  40  10
Kingsville        62  82  69  87  67  /   0  20  20  20  20
Navy Corpus       66  77  71  79  70  /   0  20  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from 11 AM CDT this morning through this
     afternoon For the following zones: Webb.

GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Mar 27, 3:57 PM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
357 PM CDT Fri Mar 27 2020

TXZ229>234-239>247-342>347-442-443-447-282100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
357 PM CDT Fri Mar 27 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Fire Weather Watch has been issued for Webb County on Saturday
from 11 AM to 6 PM CDT.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-282100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
357 PM CDT Fri Mar 27 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Small Craft Advisory is in effect for the bays and near shore
waters south of Port Aransas until 7 PM CDT.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Red Flag Warnings in Texas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.